Bipolar Disorder Community
Bipolar 2 disorder w/essential tremors as side effect from medication
About This Community:

Bipolar Disorder is also known as "Manic Depressive Disorder". This forum is for questions and support for people with, or for loved ones of people with Bipolar Disorder. The forum covers topics ranging from Aggressive Behavior, Affect on friends and Family, Alcohol and Drug Abuse, Appetite Changes, Chronic Pain, Denial, Depression, Difficulty Concentrating, Euphoria, Guilt, Manic Depression, Medications, Mood Swings, Poor Judgment, and Sleep Disorders

Font Size:
A
A
A
Background:
Blank
Blank
Blank
Blank Blank

Bipolar 2 disorder w/essential tremors as side effect from medication

I am taking 5mg/day Abilify and 400mg/day Welbutrin.  I am experiencing tremors in my hands.  My psy dr said they are essential tremors and has put me on 30mg/day Inderal.  I've been taking the Inderal for over 6mo now.  It doesn't seem to be working.  Should I increase the Inderal or take something else (& stop the Inderal)?  I want to know what my options are before I see my psy dr next week.  Thank you.
Related Discussions
2 Comments Post a Comment
Blank
Avatar_n_tn
Essential Treamours are familial. . .and I'd venture to guess that they are a mitochondrial defect as well. (Ergo the familility.) They are NOT a side effect. And. . .they never go away. They just keep getting worse till you die. So. . .I doubt that's what you have. The treamours you're having are. . .simply. . .treamours. Caused. . .by medication. In any case, N-Acetylcystine (NAC) is a CURE for essential treamours. It's the strongest anti-oxidant known to man. Take it in liquid form. . .it's very expensive and it tastes like sulfur (so chug the vial then suck on a lime as you would with tequila) and you'll be able to sign your name! One vial BID PO. Good luck!
And don't listen to a doctor who can't make a CORRECT diagnosis! Any psy with half a brain knows Inderal is used by psy's for rage and migranes (migraines). Tell your psy to subscribe to some medical journals, especially those mostly NEUROLOGY related. AND TO READ THEM! COMPREHENSIVELY!
Blank
585414_tn?1288944902
Your doctor probably made an incorrect diagnosis. Go to a neurologist who is a movement disorders specialist. If they are what it sounds like, dystonia then its a temporary movement disorder that could be caused by Abilify. Despite being the newest available anti-psychotic its relatively common. And there are a variety of side effect pills. Inderal is a beta blocker, a blood pressure pill so don't play around with the dose. It could affect your heart rate. They also use Klonopin and other benzos. Cogentin is somewhat effect as are other anti-cholinergics.
   So if its temporary that's one thing. But a movement disorders specialist must determine whether its tardive dyskinesia or tardive dystonia. With the rate of "5% per person per year for the typicals and 2.5% per year for the atypicals" to quote my psychopharmocologist its a risk that must be monitored for. Since they were less careful with me in the past I have advanced tardive dyskinesia and tardive dystonia as well as other severe variants including tardive psychosis (which I am in study for). If you are diagnosed with tardive dyskinesia Clozaril would be the only available option that can't cause it but it has its own severe set of side effects including blood dyscreias. I could not tolerate Clozaril so I am on glycine, an anti-psychotic in Phase II FDA study that is a glutamate antagonist a new class of anti-psychotic that promotes a fuller recovery and will not create tardive dyskinesia or diabetes. To find out more google "glycine, Dr. Javitt". That is the official controlled study. My study will be published in a psychiatric journal soon and I have been identified as "recovered as well as on any FDA approved anti-psychotics or better". I will provide direct information on it once published.
   But in the meantime please make sure to see a neurologist. "Essential tremor" sounds like a misdiagnosis. Akathesia or dystonia could be a possibility and a common side effect but tardive dyskinesia must be ruled out and as the director of the psychiatric hospital where I testified publicly informed us people with severe akathesia especially from atypicals where its far less common are the most likely to develop it. And if you are diagnosed with it let me know as the treatments being used for me for it are not known by all neurologists and psychiatrists although in approved studies.
Blank
Post a Comment
To
Blank
Weight Tracker
Weight Tracker
Start Tracking Now
Bipolar Disorder Community Resources
RSS Expert Activity
242532_tn?1269553979
Blank
The 3 Essentials to Ending Emotiona...
Sep 18 by Roger Gould, M.D.Blank
242532_tn?1269553979
Blank
Control Emotional Eating with this ...
Sep 04 by Roger Gould, M.D.Blank
242532_tn?1269553979
Blank
Emotional Eating Control: How to St...
Aug 28 by Roger Gould, M.D.Blank
Top Mood Disorders Answerers
1551327_tn?1408668686
Blank
Bubulous
Tompkinsville, KY
585414_tn?1288944902
Blank
ILADVOCATE
NY
Avatar_f_tn
Blank
Anneinside
MN
Avatar_f_tn
Blank
remar
st. louis, MO
1237757_tn?1323146719
Blank
BP2PROFESSIONAL
Melbourne, Australia
1985196_tn?1402193698
Blank
stormbear
Canberra , Australia